Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 24, NWS Midland/Odessa, TX

June 5, 2025Pecos County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 5, 2025, 7:49 PM CDT for Pecos County, Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2025, 7:49 PM CDT (00:49 UTC)
Expired
Jun 6, 2025, 3:00 AM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 144 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 204 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2037 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

823 
WGUS54 KMAF 060049
FFWMAF
TXC371-060400-
/O.NEW.KMAF.FF.W.0024.250606T0049Z-250606T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
749 PM CDT Thu Jun 5 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Northwestern Pecos County in southwestern Texas...

* Until 1100 PM CDT.

* At 749 PM CDT, emergency management reported significant flooding 
  on U.S. Highway 285 about 15 miles south of Fort Stockton.

Doppler radar continued to indicate thunderstorms producing very 
heavy rain across the warned area. Between 2 and 4 inches of rain 
have fallen. Additional rainfall amounts of 1 to 2 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Fort Stockton, Fort Stockton-Pecos County Airport and Firestone 
  Test Track.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3078 10235 3063 10230 3061 10301 3073 10323
      3071 10339 3090 10346 3092 10344 3099 10338
      3100 10336 3107 10330 3114 10305 3096 10265

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Lindsey
2 follow-up statements
066 
WGUS54 KMAF 060347
FFWMAF
TXC371-060600-
/O.EXT.KMAF.FF.W.0024.000000T0000Z-250606T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1047 PM CDT Thu Jun 5 2025

The National Weather Service in Midland/Odessa has extended the

* Flash Flood Warning for...
  Northwestern Pecos County in southwestern Texas...

* Until 100 AM CDT.

* At 1047 PM CDT, Doppler radar continued to indicate thunderstorms 
  producing heavy rain across the warned area. Between 2 and 4 
  inches of rain have fallen across much of the warned area since 
  earlier this evening. Additional rainfall amounts of 1 to 2 inches 
  are possible in the warned area as additional storms move over 
  already saturated ground. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fort Stockton, Fort Stockton-Pecos County Airport, Firestone Test 
  Track, and U.S. Highway 285 and 385.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3078 10235 3063 10230 3061 10301 3073 10323
      3071 10339 3090 10346 3092 10344 3099 10338
      3100 10336 3107 10330 3114 10305 3096 10265

FLASH FLOOD...RADAR INDICATED

$$
669 
WGUS54 KMAF 060552
FFWMAF
TXC371-060800-
/O.EXT.KMAF.FF.W.0024.000000T0000Z-250606T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1252 AM CDT Fri Jun 6 2025

The National Weather Service in Midland/Odessa has extended the

* Flash Flood Warning for...
  Northwestern Pecos County in southwestern Texas...

* Until 300 AM CDT.

* At 1252 AM CDT, Emergency management reported thunderstorms 
  produced heavy rain across the warned area. Between 2 and 4 inches 
  of rain have fallen. Flooding impacts will continue, but no 
  additional rainfall is expected. Flash flooding is ongoing.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported flooding along US 285
           and US 385 in central and southern Pecos County.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fort Stockton, Fort Stockton-Pecos County Airport and Firestone 
  Test Track.

This includes the following streams and drainages...
  Tunas Creek, Comanche Creek, North Fork Independence Creek, 
  Sixshooter Draw, Barrilla Draw, Leon Creek, Coyanosa Draw, 
  Fourmile Draw, Hackberry Draw, Harral Draw and Nineteen Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3071 10339 3090 10346 3092 10344 3099 10338
      3100 10337 3100 10336 3105 10332 3107 10330
      3114 10305 3096 10265 3078 10235 3063 10230
      3061 10301 3073 10323

FLASH FLOOD...OBSERVED

$$

Chehak

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 6:29 PM CDT, 1 hour 20 minutes earlier. Its key messages:

  • Updated at 629 PM CDT Thu Jun 5 2025
  • Severe thunderstorms are possible through at least Sunday, mainly in the afternoon and evening. Any severe storms that do develop will be accompanied by large hail and/or damaging winds and/or a tornado or two.
  • Temperatures will increase through the weekend, when several locations could see triple digits. Heat advisories may be needed, especially for mountainous areas and the Rio Grande Valley.
Area forecast discussion, Jun 5, 6:29 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
629 PM CDT Thu Jun 5 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 629 PM CDT Thu Jun 5 2025

- Severe thunderstorms are possible through at least Sunday,
  mainly in the afternoon and evening. Any severe storms that do
  develop will be accompanied by large hail and/or damaging winds
  and/or a tornado or two.

- Temperatures will increase through the weekend, when several
  locations could see triple digits. Heat advisories may be
  needed, especially for mountainous areas and the Rio Grande
  Valley.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 145 PM CDT Thu Jun 5 2025

Deep moisture extends across the region with dewpoints between 65-
70F stretching into southeast New Mexico. The 12z MAF sounding came
in with 1.46" PWATs good for the 99th percentile for June 5th based
on sounding climatology. Anomalously high moisture combined with a
sharpening dryline to the west and a stalled boundary across the
northern Permian Basin will lead to severe storms this afternoon and
late into this evening. Across the northern CWA, steep lapse rates,
~40-45kts bulk shear, and plenty of CAPE signify an environment
favorable for significant(>2"), damaging winds, and even a tornado
or two. Heavy rain and lightning will accompany any thunderstorms
with conditions also favorable for flooding in urban areas as well
as the threat for wet microbursts. Similar conditions exist south of
I-10/I-20, but the main threats will be very large hail and damaging
winds with only a tornado possible in the most organized cells.
Storms will be isolated to scattered in nature through about 10-11pm
CDT before moving off to the east out of the area or slowly
decaying.

Friday morning will be similar this morning as temperatures settle
above normal in the upper 60s to low 70s for most. Plenty of
moisture sticks around and the dryline lines up once again on the
windward side of the Davis Mountains. Severe storms will once again
develop in the afternoon. This time, much of the focus will be over
the Trans Pecos and into the Stockton Plateau. Any severe storms
will be capable of producing large to very large hail and damaging
winds. How convection evolves today will have some impact on what
the storms develop Friday afternoon. Highs tomorrow afternoon reach
above normal into the mid to upper 90s for most with a few spots
hitting the century mark. Big Bend staying the hottest in the region
with highs topping out around 110F.

-Stickney

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 145 PM CDT Thu Jun 5 2025

Saturday, the upper ridge is forecast to center over
Chihuahua/Coahila, resulting in increased thicknesses over West
Texas and Southeast New Mexico.  This looks to be the warmest day
this forecast, with triple digits in the Pecos River Valley and
parts of the Permian Basin, in addition to the usual locations.
Highs should top out ~ 8-10 F above normal.  A Heat Advisory or two
may be needed for the Davis Mountains and a few areas south.

Saturday night, convection to the north will push a boundary south,
but models stall this feature along the northern CWA border.  To the
south, the upper ridge is forecast to shift west more to Chihuahua.
All this will result in slightly cooler temperatures Sunday
northeast, and slightly warmer southwest.  Again, heat advisories
will likely be needed over the mountains, and areas south.  Sunday
evening, convection will be possible along the aforementioned
boundary as shortwaves move through the northeast periphery of the
ridge.  Deep-layer bulk shear, instability, and mid-level lapse
rates suggest severe weather potential will persist.

Monday, the front pushes farther into the area, with thicknesses
plummeting and highs coming down, especially north.  Convective
chances, possibly severe, will increase along and behind the front.
CAA continues southwest Tuesday as the front pushes into Mexico.
Tuesday will be perhaps the coolest day this forecast as highs
bottom out near to around 5 F below normal.  Convective chances
persist.

Wednesday and Thursday, temperatures begin a gradual recovery under
northwest flow aloft.  A few storms looks possible Wednesday in the
higher terrain in easterly upslope flow, with return flow resuming
Thursday.

The good news, obviously, is that the big ridge has not shown up
yet, nor is forecast for the next week or two.  So chances persist
to squeeze a little more moisture out of the atmosphere before it
does.  Stay tuned.

&&

.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Thu Jun 5 2025

Brief MVFR vis (very brief MVFR cigs) are anticipated with showers
and thunderstorms at FST over the next several hours. MAF could see
some showers and storms but have left out of TAFS due to lower
confidence and the storm near HOB should be out of the area shortly
after 00Z. TAFs may be amended as necessary. Otherwise, VFR
conditions prevail during the remainder of this TAF period at all
sites as conditions are forecast to improve. Winds should remain
gusty until 04Z to 06Z this evening before tapering off some after
midnight. Winds will generally be out of the southeast at all TAF
sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               71  95  72 100 /  20  10  10   0
Carlsbad                 68  98  68 101 /  10  20  10   0
Dryden                   75  98  75 103 /  10   0   0   0
Fort Stockton            71  98  72 102 /  40  20  10  10
Guadalupe Pass           68  93  70  95 /  10  20  10   0
Hobbs                    64  93  66  99 /  30  20  10   0
Marfa                    65  91  65  95 /  40  30  20  20
Midland Intl Airport     72  95  73 102 /  20  10  10   0
Odessa                   71  95  72 100 /  20  10  10   0
Wink                     70  98  71 104 /  20  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...91
LONG TERM....44
AVIATION...55

In the hours before

Local storm report, Jun 5, 5:25 PM CDT, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
525 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     Hail             7 WNW Pecos             31.46N 103.61W
06/05/2025  M2.00 Inch       Reeves             TX   Public

            Hen Egg size hail partially shattering the
            windshield of a vehicle. Time is estimated
            by radar.

&&

KML
Local storm report, Jun 5, 5:46 PM CDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
546 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Landspout        13 ENE Loving           32.36N 103.90W
06/05/2025                   Eddy               NM   Public

            Landspout reported by public via social
            media at the intersection of Wipp Rd and NM
            128. Location of landspout is based on radar
            and size is approximately 25 yards lasting
            less than a minute.

&&

KML
Local storm report, Jun 5, 6:18 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
618 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     Hail             9 NW Monument           32.69N 103.39W
06/05/2025  M1.75 Inch       Lea                NM   Trained Spotter

            Golf ball size hail reported by a trained
            spotter near the junction of NM 529 and US
            62.

&&

KML
Local storm report, Jun 5, 6:38 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
638 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Tstm Wnd Gst     2 WSW Tatum             33.24N 103.35W
06/05/2025  M66 MPH          Lea                NM   Mesonet

            Mesonet station 51 2SW Tatum NM.

&&

KML
Local storm report, Jun 5, 7:06 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
706 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     Hail             2 ESE Tatum             33.24N 103.28W
06/05/2025  E2.50 Inch       Lea                NM   Public

            Egg to Tennis Ball size hail reported by the
            public via social media. Time is estimated
            by radar.

&&

KML
Local storm report, Jun 5, 7:13 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
713 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     Hail             2 ESE Tatum             33.24N 103.28W
06/05/2025  E3.00 Inch       Lea                NM   Public

            Corrects previous hail report from 2 ESE
            Tatum. Hail measured up to 3.5 inches in
            diameter.

&&

KML

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:00 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell45 min
Jun 5, 7:09 PM CDTFlash Flood WarningMAFBrewster, Jeff Davis, Pecos8 hr
Jun 5, 7:11 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFBrewster, Pecos34 min
Jun 5, 7:24 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFBrewster36 min
Jun 5, 7:45 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos, Terrell45 min
Jun 5, 8:23 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFBrewster, Pecos, Terrell52 min
Jun 5, 9:15 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos, Terrell60 min
Jun 5, 9:35 PM CDTSpecial Weather StatementMAF40 min
Jun 5, 10:15 PM CDTSpecial Weather StatementMAFPecos45 min
Jun 5, 10:15 PM CDTSpecial Weather StatementMAFTerrell30 min
Jun 5, 10:37 PM CDTSevere Thunderstorm WarningMAFPecos53 min
Jun 5, 11:40 PM CDTSevere Thunderstorm WarningMAFPecos46 min
Jun 6, 12:59 AM CDTFlash Flood WarningMAFPecos, Terrell3 hr
Jun 6, 1:01 AM CDTSevere Thunderstorm WarningMAFPecos, Terrell44 min
Jun 6, 2:24 AM CDTSpecial Weather StatementMAFUpton36 min
Jun 6, 6:51 AM CDTRiver Flood WarningMAFBrewster12 hr
Jun 6, 1:27 PM CDTHeat AdvisoryMAFBrewster, Terrell31 hr
Jun 6, 5:28 PM CDTSpecial Weather StatementMAFReeves47 min
Jun 6, 6:05 PM CDTSpecial Weather StatementMAFLoving40 min
Jun 6, 6:25 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFCulberson, Loving, Reeves65 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.